Posted by shelliR on August 28, 2001, at 22:17:44
In reply to Re: Update Lorainne, Elizabeth, et. al. » shelliR, posted by Lorraine on August 27, 2001, at 10:13:06
Yeah, it won't make you fat (isn't that nice?) Unless the anxiety is off the roof, I'd give it more than 5 days. Maybe some Klonopin for the anxiety, meanwhile?
Today I took the wellbutrin for the first time all together first thing in the morning, and I did get extremely anxious in the early afternoon so I took a second valium. But tonight I haven’t taken any. So far I am getting absolutely no antidepressant effects so I’ll talk to my pdoc Thursday about whether to continue. I am still on the same 200 because he wants to go really slowly. It’s so scary to me how depressed I am when the oxy wears off--like when I wake up, or if I don't overlap doses; I truly don’t think I could stay alive without it.
> > > > > Okay, now it's sounding like you don't like my pdoc. < g >
>You could take some steps toward change if you feel he is not for you for the long run. You might post on the board asking > >for referrals to someone in your area. When I was feeling gloomy about my pdoc I did that and asked everyone I knew > > > > >personally who was on multiple meds for a referral. I ended up with a list of say 3 pdocs that I could switch to if I ever want >to. I'm happy with my pdoc now, but it's nice to have the list in my back pocket so to speak.
That’s not a bad idea. I really don’t have a sense of who on the board is in my area. There is one person, but interestingly we’ve made no connection on the board even though we both have been posting for a long time now. Oh and Marie--but she lives pretty far in VA.
I felt pretty good about my session Monday with my pdoc; I started feeling more of a connection. He is my safety net now, not my therapist.
I asked him Monday what I should do if something happens to him. Like he gets hit by a car and I am unable to get my file. Like how do I go to the next pdoc and say , okay, my pdoc died, I was taking oxycontin, wellbutrin, and valium for depression and a dissociative disorder. And they would look at me, like sure, right. He told me I should just tell them I was working with
_____ ______ (fill in his name) and they would accept my meds. So this guy is not lacking in confidence. He's actually sort of cute when asked questions like that. Visually, he's about 5'5" with big brown eyes and hair that sticks straight up. He either wears a white shirt with his suit, or orange or lime green linen. He can actually handle both those colors. Also, he has an accent; he’s Armenian. Monday when he took someone out of order, and left the other person waiting, he apologized on his knees.
I thought it was important to give you an image because he’s an interesting combination of very cocky and very boyish. And I think I’m made him out as very stiff, but he’s not at all. More he’s completely unreliable in timing (he never came when he said he would when I was in the hospital, so I just learned never to believe him about time) and he’s definitely rather not explain anything to you. But he would rather explain than listen, if that makes any sense.
And I also have to say, "I can’t leave until you explain to me…., or else he’d get me out in literally five minutes with my drug schedule and scripts but no questions answered. He has *never * asked "do you have any questions" :- ) I think some of this is because he is so hospital oriented, and in the hospital you do only see your prescribing doctor for about 5 to 10 minutes a day, but you see them everyday. His office is on the ground floor of the psychiatric hospital I was in. So I have got him up to the explaining part now :-) (But not to the listening part.) But Monday he reassured me about taking the oxycontin, that he doesn't have a ceiling for me and we are trying to find a AD combination for me.
> > > >I've tried nardil with just about every conceivable adjunct possiblity because it's the only AP that's ever helped me.
> >Which adjuncts did you try? Just curious in case I need adjuncts.
Since 1/00: sam-e, lamictal, aricept, naltrezone, provigal (modafinil) topomax; ritalin, dexadrine, adderall, resperadone, seroquel (the last five just one day trials because they made me feel so awful). Before that lithium and the older mood stabilizers. There have been probably been others over the years that I forgot to write down in my notes.
re splitting oxycontin:
They are pills. pills. pills. They *do not open *.
And they cannot be cut in half because the time release is in layers, and if you cut them you break the coating, and the inside (long release) becomes exposed.
> I have an amazingly supportive family. It helps a lot.
I am totally envious.
> > > > > I could try 5HTP with him. I'm wrestling with it.
> > Why 5HTP? I don't know anything about that. Is that what his therapist is recommending?
Well, he didn't say 5HTP, he said SSRI's, but 5HTP is a good place to start because it of it's low side effects.
what about a low dose of St. john’s wort?
> [re parnate]
how’s the rash?
>. I could also just cave in and take the nap--but I really hate any more disruption to the sleep process. What did you do about insomnia, by the way?
aterex and klonpin (or valium). But I love to take naps, and they feel really good if I can keep them to about 1/2 hour.
let me know how the parnate and everything else is coming along.